Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 271, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 27, 2007, 2:21 PM CDT for Rusk County, Texas. It was in force for 24 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2007, 2:21 PM CDT (19:21 UTC)
- Expired
- Sep 27, 2007, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Rusk County, TX
The radar
The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 2:23 PM CDT | HAIL 0.75 | 8 Ne Henderson, TX | IN THE COMMUNITY OF OAK HILL |
| Sep 27, 2:30 PM CDT | TSTM WND DMG | 7 Ese Henderson, TX | 8X14 STORAGE BUILDING DESTROYED AND 18 INCH DIAMETER TREE BLOWN ONTO HOUSE IN THE COMMUNITY OF PRICE |
| Sep 27, 2:45 PM CDT | HAIL 0.75 | 7 Ese Henderson, TX | IN THE COMMUNITY OF PRICE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1082 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 271921
SVRSHV
TXC401-271945-
/O.NEW.KSHV.SV.W.0271.070927T1921Z-070927T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 PM CDT THU SEP 27 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RUSK COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF HENDERSON...
* UNTIL 245 PM CDT
* AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHEAST OF HENDERSON...AND MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HENDERSON AND 9 MILES NORTHWEST OF PINEHILL BY 245 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3214 9492 3237 9481 3236 9451 3221 9456
3220 9458 3217 9457 3209 9460
TIME...MOT...LOC 1921Z 353DEG 11KT 3227 9472
$$
BUTTS1 follow-up statement
000
WWUS54 KSHV 271948
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
248 PM CDT THU SEP 27 2007
TXC401-271958-
/O.EXP.KSHV.SV.W.0271.000000T0000Z-070927T1945Z/
RUSK TX-
248 PM CDT THU SEP 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR RUSK COUNTY EXPIRED AT 245 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3214 9492 3237 9481 3236 9451 3221 9456
3220 9458 3217 9457 3209 9460
TIME...MOT...LOC 1921Z 353DEG 11KT 3227 9472
$$
BUTTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 9:50 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Sep 27, 9:50 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 950 AM CDT THU SEP 27 2007 .DISCUSSION... HAVE UPDATED THE ZONES THIS MORNING TO REMOVE THE DENSE FOG ADVISORY FOR THE NORTHERN SECTIONS. OTHERWISE NO SIGNIFICANT CHANGES TO THE ONGOING FORECAST FOR THE REST OF THE DAY TODAY. THE NEARLY STATIONARY FRONTAL BOUNDARY ESTIMATED POSITION WITH LATEST ANALYSIS WAS FROM NE TO SW AR AND INTO EXTREME NE TX AND NORTH CENTRAL TX NEAR THE RED RIVER AND ARCHED BACK INTO SW OK ALONG A KJBR...KPBF...KTXK...KPRX... AND KSPS LINE. THIS BOUNDARY IS EXPECTED TO DRIFT SLOWLY ACROSS THE FOUR STATE REGION TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 91 67 90 62 / 30 20 0 0 MLU 89 62 88 59 / 30 20 0 0 DEQ 88 57 88 53 / 30 10 0 0 TXK 87 63 87 60 / 30 10 0 0 ELD 88 59 88 56 / 30 10 0 0 TYR 89 67 89 63 / 30 20 0 0 GGG 90 67 90 61 / 30 20 0 0 LFK 91 68 90 61 / 30 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Sep 27, 12:00 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU SEP 27 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-281100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU SEP 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A MOIST AIRMASS REMAINS IN PLACE ACROSS THE FOUR STATE REGION AND A NEARLY STATIONARY COLD FRONT IS POISED TO MOVE ACROSS THE AREA. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS AS TEMPERATURES WARM AND COMBINE WITH AN APPROACHING COLD FRONT NUDGED SOUTHEAST AS AN UPPER DISTURBANCE SWINGS THROUGH OVERHEAD. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE CAPABILITY TO PRODUCE STRONG WIND GUSTS... FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF LOCALLY HEAVY RAINFALL. HEAVY RAINS THAT DO OCCUR WILL PRODUCE PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. THE ACTIVITY SHOULD SHIFT SOUTH OF THE REGION OVERNIGHT TONIGHT. HIGH PRESSURE WILL BE BUILDING INTO THE FOUR STATE REGION AFTER FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT IS NOT EXPECTED TODAY OR TONIGHT. 06
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 3:46 AM CDT | Dense Fog Advisory | SHV | Bowie, Camp, Cass, Franklin, Marion, Morris and 4 more | 5 hr |
| Sep 27, 3:41 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 49 min |
| Sep 27, 4:12 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Shelby | 63 min |
| Sep 27, 5:29 PM CDT | Severe Thunderstorm Warning | SHV | Morris, Titus | 46 min |
| Sep 27, 6:35 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 55 min |
| Sep 27, 6:50 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.